Title

Solving symmetric matrix word equations via symmetric space machinery

Document Type

Article

Publication Date

4-15-2006

Abstract

It has recently been proved by Hillar and Johnson [C.J. Hillar, C.R. Johnson, Symmetric word equations in two positive definite letters, Proc. Amer. Math. Soc. 132 (2004) 945-953] that every symmetric word equation in positive definite matrices has a positive definite solution (existence theorem). In this paper we partially solve the uniqueness conjecture via the symmetric space and non-positive curvature machinery existing in the open convex cone of positive definite matrices. Unique positive definite solutions are obtained in terms of geometric and weighted means and as fixed points of explicit strict contractions on the cone of positive definite matrices. © 2005 Elsevier Inc. All rights reserved.

Publication Source (Journal or Book title)

Linear Algebra and Its Applications

First Page

560

Last Page

569

This document is currently not available here.

Share

COinS